Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

What can be the reason for missed periods after contraceptive pills?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
mY WIFE WAS ON oVRAL l for 21 days ; She is not having mens ; checked for pregnancy and it is negative ; can u tell why ?
Posted Tue, 1 May 2012 in Birth Control
Answered by Dr. Mitaly 48 minutes later

Thanks for posting your query

Ovral l is a contrceptive pill and the common side effects associated with its use are irregular bleeding and changes in the bleeding pattern(may be increased or decreased),spotting etc.These effects are due to changes in the hormonal levels due to the pill usage.If she has been taking the pills regularly without missing a single pill then chances of pregnancy are rare.
Wait for about a week and even if she experiences spotting then it is fine.If she does not have any bleeding at all then consider visiting your Gynaecologist for evaluation.

Hope I have answered your query.I will b available for follow up query if any.
Above answer was peer-reviewed by
Follow-up: What can be the reason for missed periods after contraceptive pills? 2 hours later
Dear Doctor,
She had some spots 2 days ago ; We have a 2 year old daughter and accidentally she had a ectopic pregnancy last year and I fear about her health whenever she is having a complication as in both cases there was emergency & in both cases she had to be operated; and thinking of another gives me a shiver.

We did not mate for over a year considering her health & the very small nursing baby; decided on normality with all precaution & again this problem has arised;

used preganews & it was negative.

Give me guidance; Bye the way she is 5'1" and weighs around 69-70 Kgs;

Suman XXXXXXX Durgapur,West Bengal
Answered by Dr. Mitaly 46 minutes later

Thanks for the follow up.

Relax and do not be stressed. Since she did not have intercourse possibility of ectopic pregnancy is not there.It seems that she is experiencing the effect of the pills due to the hormonal changes.Birth control pills can even miss the periods at all in some woman.

If she is having no problem at all then you can consider resuming intercourse as she is on pills and they would provide protection against pregnancy even but after proper pelvic examination and affirmation by your Healthcare Provider.

Wishing her Good Health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor